Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 441, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2011, 7:28 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 10, 2011, 7:58 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317
WUUS54 KJAN 110028
SVRJAN
MSC073-091-110115-
/O.NEW.KJAN.SV.W.0441.110611T0028Z-110611T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF SANDY HOOK...
SOUTHWESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BAXTERVILLE MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3101 8984 3106 8984 3115 8964 3103 8950
3102 8952 3102 8954 3100 8955 3100 8983
TIME...MOT...LOC 0028Z 054DEG 7KT 3106 8963
$$
MRM1 follow-up statement
499
WWUS54 KJAN 110058
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT FRI JUN 10 2011
MSC073-091-110108-
/O.CAN.KJAN.SV.W.0441.000000T0000Z-110611T0115Z/
LAMAR MS-MARION MS-
758 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION AND
SOUTHWESTERN LAMAR COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3101 8984 3106 8984 3115 8964 3103 8950
3102 8952 3102 8954 3100 8955 3100 8983
TIME...MOT...LOC 0058Z 054DEG 7KT 3103 8969
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:46 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 3:46 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT FRI JUN 10 2011 ...THE HEAT IS RETURNING TO THE REGION... .UPDATE...HAVE UPDATED THE FORECAST TO REFLECT THE DIMINISHING COVERAGE OF CONVECTION THIS EVENING. ISOLATED STORMS WILL REMAIN FOR THE NEXT COUPLE OF HOURS BUT THE RISK OF SEVERE IS DECREASING RAPIDLY WITH THE APPROACH OF SUNSET. STILL LOOKING FOR THE AREA TO BE RAIN FREE BY 10 PM. && .DISCUSSION...CONVECTION HAS HAD A LATER START TODAY...BUT THERE ARE SOME CONVECTIVE CLUSTERS ONGOING ACROSS SOUTHERN AL WHICH ARE MOVING WESTWARD AND SHOULD INTERACT WITH TOWERING CU ACROSS THE E-CENTRAL/SE PORTION OF THE CWA LATER THIS AFTERNOON/EVE. CURRENT POP FORECAST HANDLES THIS WITH LINGERING ACTIVITY GOING UNTIL 8-9 PM. SAME THINKING GOES FOR THE INTENSITY OF THIS ACTIVITY...THERE REMAINS ENOUGH LAPSE RATE OUT THERE TO SUPPORT SOME STRONG STORMS WITH A COUPLE SVR STORMS NOT OUT OF THE QUESTION. LOOK FOR SKIES TO CLEAR WITH ANY CONVECTIVE DEBRIS ALSO GOING AWAY BY 10 PM. OVERNIGHT LOWS WILL BE SIMILAR TO THIS MORNING AND GUID WAS PRETTY GOOD. HOWEVER...DID OPT TO LOWER A SITE OR TWO BASED OFF PERSISTENCE. SATURDAY WILL BE VERY SIMILAR TO TODAY. THE CONVECTIVE ACTIVITY WILL BE ISOLATED AND WAIT UNTIL LATER IN THE AFTERNOON TO FIRE AND MAINLY OCCUR ACROSS THE SE/S PORTION. STEEP LAPSE RATES WILL AGAIN EXIST AND LIKE TODAY...A FEW STRONG/POSSIBLE SVR STORM COULD OCCUR. SFC TEMPS WILL BE IN THE MID 90S AND THIS WILL SERVE TO SUPPORT A BIT MORE INSTABILITY THAN TODAY ALONG WITH MORE INVERTED V SOUNDING PROFILES. FOR SUN-WED...THINGS BECOME MORE INTERESTING AND HOTTER. BY LATER IN THE WEEKEND...WE WILL SEE THE UPPER RIDGE BUILD A BIT TO OUR WEST AND PLACE US ON THE EASTERN PERIPHERY OF THIS FEATURE. THIS RIDGE WILL NOT BE AS AMPLIFIED/STRONG AS LAST WEEK...BUT WILL SERVE TO HEAT THINGS UP IN THE LOWER LEVELS. LOOK FOR TEMPS TO RANGE FROM 95-98...IF NOT A TAD WARMER IF THINGS SET UP JUST RIGHT. LOW LEVEL TRAJECTORIES WILL HAVE SOME SORT OF NORTHERLY COMPONENT AND THAT USUALLY LEADS TO 95-100 DEGREES. AT THIS TIME...TWEAKED GUID UP A BIT...BUT DID NOT GET TOO AGGRESSIVE DUE TO PERSISTENT CONVECTIVE CHANCES. ON THAT NOTE...THE SUN-WED PERIOD LOOKS TO BE A BIT ACTIVE IN THE CONVECTIVE DEPARTMENT. AT THIS TIME...POPS ARE ONLY RUNNING 20-30%...BUT WITH ANY STORM...THE POTENTIAL WILL EXIST FOR SVR WEATHER. THE DEVELOPING NW FLOW TYPICALLY SUPPORTS MORE ACTIVE SUMMER TYPE STORMS AS LAPSE RATES WILL BE VERY STEEP. ADDITIONALLY...GUID IS INDICATING A WEAK(BUT PERSISTENT) SFC TROUGH LINGERING ACROSS A PORTION OF THE CWA NEXT WEEK. THIS WILL SERVE TO PROVIDE A LOW LEVEL FOCUS AND USUALLY RESULTS IN VERY WARM TEMPS. THE COMBINATION OF UPPER 90S TEMPS...STEEP LAPSE RATES...SBCAPE 3000 J/KG AND POTENTIALLY SOME MID LEVEL FLOW >20KTS...WILL LEAD TO SVR STORMS. AT THIS TIME...BEING ON THE EDGE OF THE UPPER RIDGE MAKES IT A TOUGH FORECAST BECAUSE IT WILL BE A FINE LINE BETWEEN NO STORMS AND SVR STORMS. EITHER WAY...THE POTENTIAL IS THERE AND WE WILL BEGIN TO MENTION THIS RISK FOR AT LEAST ISO SVR STORMS SUN-WED IN THE HWO. /CME/ && .AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL INTO TONIGHT. EXPECT CONVECTION TO END SHORTLY AFTER SUNSET THIS EVENING...WITH PATCHY FOG FORMING TOWARD DAY BREAK EARLY SATURDAY MORNING. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/19/03
Hazardous weather outlook, Jun 10, 2:46 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT FRI JUN 10 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 246 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY... A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS LOCATIONS MAINLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR THIS AFTERNOON INTO THE EARLY EVENING...AND AGAIN SATURDAY AFTERNOON AND EARLY EVENING. THE MAIN RISK WITH THE MOST INTENSE STORMS DURING THESE TIMES WILL BE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... ISOLATED STRONG AND SEVERE STORMS WILL BE POSSIBLE EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THE MOST INTENSE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Local storm report, Jun 10, 6:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL BROOKLYN 31.06N 89.19W
06/10/2011 E0.88 INCH FORREST MS EMERGENCY MNGR
DIME AND NICKEL SIZED HAIL WAS REPORTED IN BROOKLYN.
&&
27Special weather statement, Jun 10, 6:49 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 649 PM CDT FRI JUN 10 2011 MSZ056-110020- SMITH MS- 649 PM CDT FRI JUN 10 2011 SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED BETWEEN MIZE AND RALEIGH AT 648 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3179 8965 3200 8965 3206 8945 3188 8935 TIME...MOT...LOC 2348Z 070DEG 9KT 3192 8956 MRM
Local storm report, Jun 10, 6:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG TAYLORSVILLE 31.83N 89.43W
06/10/2011 SMITH MS EMERGENCY MNGR
POWER OUTAGES...MANY TREES DOWN. REPORTED BY SMITH COUNTY
CD
&&
BURSESpecial weather statement, Jun 10, 7:06 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 706 PM CDT FRI JUN 10 2011 MSZ072-110035- MARION MS- 706 PM CDT FRI JUN 10 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF COLUMBIA AT 707 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3115 8981 3134 8988 3136 8976 3120 8970 TIME...MOT...LOC 0007Z 073DEG 7KT 3126 8978 MRM
Special weather statement, Jun 10, 7:20 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 720 PM CDT FRI JUN 10 2011 MSZ055-110050- SIMPSON MS- 720 PM CDT FRI JUN 10 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SANATORIUM AT 720 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3180 8979 3192 8992 3201 8980 3188 8968 TIME...MOT...LOC 0020Z 050DEG 7KT 3190 8978 MRM
Special weather statement, Jun 10, 7:26 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT FRI JUN 10 2011
MSZ072-073-110055-
LAMAR MS-MARION MS-
726 PM CDT FRI JUN 10 2011
A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS BETWEEN PICKWICK AND BAXTERVILLE
AT 726 PM CDT...MOVING SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN MARION AND SOUTHWESTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3101 8983 3109 8985 3119 8960 3105 8947
3102 8951 3102 8954 3100 8955 3100 8974
TIME...MOT...LOC 0026Z 050DEG 7KT 3106 8962
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:06 PM CDT | Special Weather Statement | JAN | Marion | 29 min |
| Jun 10, 7:20 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Jun 10, 7:26 PM CDT | Special Weather Statement | JAN | Lamar | 29 min |
| Jun 11, 1:17 PM CDT | Special Weather Statement | JAN | Leake | 28 min |
| Jun 11, 2:19 PM CDT | Special Weather Statement | JAN | Adams | 31 min |
| Jun 11, 3:40 PM CDT | Special Weather Statement | JAN | Adams | 45 min |
| Jun 11, 4:04 PM CDT | Special Weather Statement | JAN | Adams | 46 min |
| Jun 11, 4:55 PM CDT | Special Weather Statement | JAN | Lincoln | 45 min |
| Jun 11, 6:53 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.